MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number NI75TCBH
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device has been received for analysis.Therefore, no product failure analysis can be conducted and device malfunction cannot be confirmed.  picture was provided by the customer.Evaluation is still in progress.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter and a deflection stuck issue occurred.Initially it was reported that there was a deflection issue.During the procedure, the catheter was unable to deflect or relax completely.A second device was used to complete the procedure.There was no adverse event reported on the patient.The deflection issue reported was assessed as non mdr reportable.The most likely consequence was an intraprocedural delay.The potential risk that it could cause or contribute to a serious injury or death was remote.Additional information was received on 19-jun-2023.It was stuck in a full deflected position.The knob/piston was able to be turned.There was no difficulty in removing the catheter.This event was originally considered non-reportable, however, bwi became aware that the catheter was stuck in a full deflected position on (b)(6) 2023 and have reassessed the event as reportable for a deflection stuck issue.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter and a deflection stuck issue occurred.The picture investigation was completed on 14-jul-2023.A picture was received for evaluation following biosense webster's procedures.According to pictures provided by the customer, the tip was observed semi-deflected with the piston up.Also, based on the picture it is not possible to determine if the catheter can be relaxed completely.A manufacturing record evaluation was performed, and no internal actions related to the reported complaint condition were identified.The customer complaint was confirmed based on the picture received.No device has been received for analysis.Therefore, no product failure analysis can be conducted and device malfunction cannot be confirmed.H6.Investigation findings code of ¿appropriate term/code not available¿ represents photo/video analysis.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17321285
Report Number2029046-2023-01510
Device Sequence Number15075193
Product Code OAD
UDI-Device Identifier10846835008333
UDI-Public10846835008333
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2025
Device Model NumberNI75TCBH
Device Catalogue NumberNI75TCBH
Device Lot Number30935400M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2023
Supplement Date Received by Manufacturer07/14/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date07/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BRAND CATHETER
Patient SexUnknown